Alert archive / Mississippi / Wind Advisories in 2017
Wind Advisory 9, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 28, 2017, 1:55 PM CDT for 4 states. It took effect at Apr 29, 2017, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2017, 1:55 PM CDT (18:55 UTC)
- In effect from
- Apr 29, 2017, 9:00 AM CDT
- Expired
- Apr 29, 2017, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Memphis, TN
All 43 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Crockett County, TN, Dyer County, TN, Fayette County, TN, Hardeman County, TN, Haywood County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 29 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 6.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 370 m²/s²
- 0-3 km storm-relative helicity
- 528 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
637 WWUS74 KMEG 281855 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 155 PM CDT Fri Apr 28 2017 ...Strong Winds expected Saturday across portions of the Midsouth... .A strengthening storm in the Southern Plains will provide windy conditions across western portions of the Midsouth for Saturday. South winds will increase to advisory criteria by mid morning and continue through the early evening hours. Winds are expected to subside slightly Saturday night but will likely increase back to advisory criteria for a majority of the region on Sunday. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001-002-019-048-049-088-290500- /O.NEW.KMEG.WI.Y.0009.170429T1400Z-170430T0000Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- DeSoto-Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion- Dyer-Lauderdale-Tipton-Shelby- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 155 PM CDT Fri Apr 28 2017 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT SATURDAY... The National Weather Service in Memphis has issued a Wind Advisory, which is in effect from 9 AM to 7 PM CDT Saturday. * WINDS...south winds sustained of 20 to 30 mph...with gusts to 40 mph. * TIMING...9 am CDT Saturday morning through 7 pm CDT Saturday evening. * IMPACTS...Loose outdoor items will be vulnerable in the wind. Driving may become hazardous...especially for high profile vehicles on west to east roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph are expected...or gusts will range between 40 and 57 mph. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ JAB
4 follow-up statements
742 WWUS74 KMEG 290434 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1134 PM CDT Fri Apr 28 2017 ...Strong Winds expected Saturday across portions of the Midsouth... .A strengthening storm in the Southern Plains will provide windy conditions across western portions of the Midsouth for Saturday. South winds will increase to advisory criteria by mid morning and continue through the early evening hours. Winds are expected to subside slightly Saturday night but will likely increase back to advisory criteria for a majority of the region on Sunday. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001-002-019-048-049-088-291245- /O.CON.KMEG.WI.Y.0009.170429T1400Z-170430T0000Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- DeSoto-Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion- Dyer-Lauderdale-Tipton-Shelby- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 1134 PM CDT Fri Apr 28 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT SATURDAY... * WINDS...south winds sustained of 20 to 30 mph...with gusts to 40 mph. * TIMING...9 am CDT Saturday morning through 7 pm CDT Saturday evening. * IMPACTS...Loose outdoor items will be vulnerable in the wind. Driving may become hazardous...especially for high profile vehicles on west to east roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph are expected...or gusts will range between 40 and 57 mph. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
735 WWUS74 KMEG 290827 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 327 AM CDT Sat Apr 29 2017 ...Strong Winds expected today across portions of the Midsouth... .A strengthening storm in the Southern Plains will provide windy conditions across western portions of the Midsouth today. Winds are expected to subside slightly tonight but will likely increase back to advisory criteria for a majority of the region on Sunday. MSZ002>004-013>017-021>024-TNZ050-051-089-090-292100- /O.EXA.KMEG.WI.Y.0009.170429T1400Z-170430T0000Z/ Marshall-Benton MS-Tippah-Lafayette-Union-Pontotoc-Lee MS- Itawamba-Yalobusha-Calhoun-Chickasaw-Monroe-Haywood-Crockett- Fayette-Hardeman- Including the cities of Holly Springs, Ashland, Ripley MS, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Brownsville, Alamo, Somerville, Oakland, and Bolivar 327 AM CDT Sat Apr 29 2017 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... The National Weather Service in Memphis has issued a Wind Advisory, which is in effect from 9 AM this morning to 7 PM CDT this evening. * WINDS...south winds sustained of 20 to 25 mph...with gusts of 30 to 40 mph. * TIMING...9 am CDT Saturday morning through 7 pm CDT Saturday evening. * IMPACTS...Loose outdoor items will be vulnerable in the wind. Driving may become hazardous...especially for high profile vehicles on west to east roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph are expected...or gusts will range between 40 and 57 mph. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001-002-019-048-049-088-292100- /O.CON.KMEG.WI.Y.0009.170429T1400Z-170430T0000Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- DeSoto-Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion- Dyer-Lauderdale-Tipton-Shelby- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, Charleston, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Bartlett, Germantown, Collierville, Memphis, and Millington 327 AM CDT Sat Apr 29 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WINDS...south winds sustained of 20 to 30 mph...with gusts to 40 mph. * TIMING...9 am CDT Saturday morning through 7 pm CDT Saturday evening. * IMPACTS...Loose outdoor items will be vulnerable in the wind. Driving may become hazardous...especially for high profile vehicles on west to east roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph are expected...or gusts will range between 40 and 57 mph. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ PWB
868 WWUS74 KMEG 291943 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 243 PM CDT Sat Apr 29 2017 ...Strong Winds expected today across portions of the Midsouth... .A strengthening storm in the Southern Plains will provide windy conditions across western portions of the Midsouth today. Winds are expected to subside slightly tonight but will likely increase back to advisory criteria for a majority of the region on Sunday. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>004-007-008-010>017-020>024-TNZ001-002-019-048>051-088>090- 300000- /O.CON.KMEG.WI.Y.0009.000000T0000Z-170430T0000Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- DeSoto-Marshall-Benton MS-Tippah-Tunica-Tate-Coahoma-Quitman- Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-Tallahatchie- Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-Dyer-Lauderdale- Tipton-Haywood-Crockett-Shelby-Fayette-Hardeman- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Tunica, Senatobia, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Brownsville, Alamo, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, and Bolivar 243 PM CDT Sat Apr 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...south winds sustained of 20 to 30 mph...with gusts to 40 mph. * TIMING...9 am CDT Saturday morning through 7 pm CDT Saturday evening. * IMPACTS...Loose outdoor items will be vulnerable in the wind. Driving may become hazardous...especially for high profile vehicles on west to east roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 to 39 mph are expected...or gusts will range between 40 and 57 mph. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
621 WWUS74 KMEG 300015 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 715 PM CDT Sat Apr 29 2017 ...Windy conditions have ended for tonight... .The windy conditions that were occurring over western sections of the Mid-South have ended for tonight. Winds will increase again on Sunday and a Wind Advisory may be needed again. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>004-007-008-010>017-020>024-TNZ001-002-019-048>051-088>090- 300115- /O.EXP.KMEG.WI.Y.0009.000000T0000Z-170430T0000Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot- DeSoto-Marshall-Benton MS-Tippah-Tunica-Tate-Coahoma-Quitman- Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-Tallahatchie- Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-Dyer-Lauderdale- Tipton-Haywood-Crockett-Shelby-Fayette-Hardeman- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Tunica, Senatobia, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, Union City, Dyersburg, Ripley TN, Covington, Brownsville, Alamo, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, and Bolivar 715 PM CDT Sat Apr 29 2017 ...WIND ADVISORY HAS EXPIRED... The windy conditions have ended for tonight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 28, 1:30 PM CDT, 25 minutes earlier.
Area forecast discussion, Apr 28, 1:30 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
130 PM CDT Fri Apr 28 2017
.UPDATE...
Updated for the 18z Aviation Discussion.
&&
.PREV DISCUSSION... /issued 1019 AM CDT Fri Apr 28 2017/
UPDATE...
Updated for lowering precipitation chances today.
DISCUSSION...
Well capped atmosphere with building heights aloft will limit
convection through the afternoon and evening hours to mainly the
northern counties...where a risk for a few isolated severe storms
will continue to be possible. Have lowered PoPs and adjusted cloud
cover accordingly.
JAB
&&
.PREV DISCUSSION... /issued 459 AM CDT Fri Apr 28 2017/
Significantly more humid tropical air will spread north into the
Midsouth today, supplying the moisture necessary for thunderstorms
over the next three days. Primary forecast challenge remains
placement and timing of thunderstorms, and the associated flash
flood and severe weather risks.
Short range range convective-allowing models show an uptick in
thunderstorm chances as early as later this morning, along and
ahead of the northward-advancing surface warm front and aided by
daytime heating.
Rain chances will increase this evening along and especially north
of the warm front, which should become more focused along the
MO/AR border. The models have trended further north with the
position of this front and associated heavy rainfall threat.
Expect heaviest overnight rains across southern MO, into central
IL. Still some potential for 2-3 inches over far northeast AR
during the late evening and early overnight, after the low level
jet ramps up and before the front lifts too far north.
All the Midsouth will remain in the warm sector on Saturday.
Isolated storms will be possible, mainly west of the MS River,
where midlevel heights are lower and falling more rapidly with
the approach of an upper low late in the afternoon.
The core of the upper low will lift into the TX panhandle by late
Saturday evening, with a downstream elevated warm moist conveyor
belt underlying strong upper level divergence from east TX into
western AR and MO. This system will translate eastward overnight,
with storms entering eastern AR prior to daybreak Sunday. A slow
eastward advancement will occur through the day. Locally heavy
rainfall will be possible, aided by precipitable water values near
2 inches and a tendency for storms to train in the slow moving
convective line. The flash flood watch may need to be extended
east of the MS River to account for Sunday's rainfall.
Following the exit of the upper low Sunday evening, cooler and
dry weather will prevail Monday and Tuesday. Unsettled weather
returns Wednesday, associated with a northwest flow northern
branch shortwave digging into the lower and middle MS River
valley. Instability ahead of this system should be modest and
limited to areas south of I-40.
PWB
&&
.AVIATION...18z TAFs
A mix of MVFR to VFR cigs will gradually improve to VFR areawide
later this afternoon as a warm front continues to lift north of
the region. Gusty south winds will continue through this afternoon
and tonight. Chances for showers and thunderstorms will remain too
low to include in the latest TAF forecast as strong capping
inversion remains in place.
MVFR to potentially IFR stratus should develop again late tonight
before mixing out on Saturday morning. Even stronger southerly
winds are anticipated for Saturday with gust between 25-30 kts
common by late in the forecast period.
JLH
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory from 9 AM to 7 PM CDT Saturday for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
Flash Flood Watch from Saturday afternoon through Sunday evening
for Clay-Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
Mississippi-Phillips-Poinsett-Randolph-St. Francis.
MO...Wind Advisory from 9 AM to 7 PM CDT Saturday for Dunklin-
Pemiscot.
Flash Flood Watch from Saturday afternoon through Sunday evening
for Dunklin-Pemiscot.
MS...Wind Advisory from 9 AM to 7 PM CDT Saturday for Coahoma-DeSoto-
Panola-Quitman-Tallahatchie-Tate-Tunica.
TN...Wind Advisory from 9 AM to 7 PM CDT Saturday for Dyer-Lake-
Lauderdale-Obion-Shelby-Tipton.
Flash Flood Watch from Saturday afternoon through Sunday evening
for Dyer-Lake-Obion.
&&Hazardous weather outlook, Apr 28, 10:21 AM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1021 AM CDT Fri Apr 28 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-291730- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 1021 AM CDT Fri Apr 28 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is an Enhanced and Slight for severe thunderstorms across the northern Midsouth counties for this afternoon and evening. The primary severe weather risks will be large hail and damaging winds. Flash flooding risks will increase tonight over northeast Arkansas, the Missouri bootheel and far northwest Tennessee. A Flash Flood Watch remains in effect for these areas. A secondary risk for an isolated tornado will exist from far northeast Arkansas through the Missouri bootheel, into far northwest Tennessee. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a Slight Risk for severe thunderstorms along and west of the Mississippi River Saturday, with large hail and damaging winds the primary severe weather threats from isolated severe thunderstorms. There is a Slight Risk for severe thunderstorms over all the Midsouth on Sunday. Damaging winds and locally heavy rainfall will be the primary severe weather threats. Secondary threats include large hail and brief tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible throughout the weekend. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 6:12 PM CDT | Special Weather Statement | MEG | Carroll | 33 min |
| Apr 28, 6:45 PM CDT | Special Weather Statement | MEG | Henry | 30 min |
Nearby
Wind Advisories in Mississippi, 2017Wind Advisories in Arkansas, 2017Wind Advisories in Tennessee, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.